I've never ever had a yeast infection before, I've been sexually active for two years, and had 5 partners within that time, all of which has been protected up until my new boyfriend. In the beginning of February, I started sleeping with my new boyfriend. I have a copper IUD and we are both STD free, so we don't use condoms very often. He is also the first person to go down on me regularly. Unfortunately, I got really sick(sinus infection and 2 ear infections) and got some pretty intense antibiotics that gave me a yeast infection. I was prescribed Diflucan and it was also suggested that I start taking an acidophilus tab every day to keep any other infections at bay. My gyno told me to take one of the Diflucan pills and wait to take the other if it came back.
The acidophilus tabs held it for a while, but about two weeks later it was back. The weekend before, my boyfriend and I had unprotected sex, and he went down on me a few times as well for quite a while. I took the other Diflucan pill and it went away. The next weekend we had protected sex, and the infection began to come back, so I took 4 of the acidophilus tabs, thinking that if one held it off that 4 would make it go away. Then I went back to taking 1 a day.
This continued for a while, until its now gotten to the point where I take at least two tabs a day. It seems to be the worst the week after he goes down on me. He has had a penile yeast infection before, about a year ago, and he hasn't had one since then, so I'm going to guess that means we're not passing it back and forth, tho I could be wrong.
Is it possible that we're passing it back and forth via oral sex?
He has bad asthma and uses an inhaler as well as a powdery drug thing that is inhaled as well. Is it possible that these medications are causing a reaction with my lady-bits when he goes down on me and giving me yeast infections?
Should I stop taking the acidophilus tabs? Is it possible that I've built up a tolerance of sorts to them, and the yeast is just overpowering them because its used to having that much resistance?
I'm really beginning to get concerned... summer is coming on and I lead a very active summer life with being outside and in the water quite a bit. I really love my boyfriend, and I really love the things we do, but I don't like having itchy gooey gross lady bits a couple days after! Help!
X-posted to ask_a_nurse